MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-616
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the reported lot.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The surgeon reported that the triathlon ts 19mm insert wouldn¿t sit correctly in universal base plate.He further reported that he then inserted the ts 16mm insert into the universal tibial base plate, again this didn¿t seat properly, he impacted the liner again and inserted the post and said that he would bring patient back to theatre next day for a liner exchange.There was a 10 minute delay to surgery.
 
Event or Problem Description
The surgeon reported that the triathlon ts 19mm insert wouldn¿t sit correctly in universal base plate.He further reported that he then inserted the ts 16mm insert into the universal tibial base plate, again this didn¿t seat properly, he impacted the liner again and inserted the post and said that he would bring patient back to theatre next day for a liner exchange.There was a 10 minute delay to surgery.Update: per communication received, the patient had the liner revised on (b)(6) 2018.
 
Additional Manufacturer Narrative
An event regarding a triathlon baseplate that a 19 mm and 16 mm triathlon insert would not seat into position was reported.The event could not be confirmed.Device evaluation and results: not performed as the device was not returned for evaluation.Medical records received and evaluation: not performed because no patient clinical information was provided.The reported device was manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events reported for this manufacturing lot.It was reported by the surgeon that the triathlon ts 19mm insert wouldn¿t sit correctly in universal base plate.He further reported that he then inserted the ts 16mm insert into the universal base tibial base plate, again this didn¿t seat properly, he impacted the liner again and inserted the post and said that he would bring patient back to theatre next day for a liner exchange.There was a 10 minute delay to surgery.The patient returned to surgery the next day and underwent liner exchange only, he exposed the whole of the tibial tray and inserted the new ts 19mm liner.The event itself could not be confirmed and the exact cause of the event could not be determined because insufficient information was provided and the device was not returned (the baseplate remains implanted).Further information such as product evaluation, pre- and post-operative x-rays, operative reports as well as follow-up notes are needed to complete the investigation for determining a root cause.It is noted that the 19 mm insert was inserted the following day with no reported issues.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.

Brand Name
NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7277372
Report Number0002249697-2018-00457
Device Sequence Number16712813
Product Code MBH
UDI-Device Identifier07613327027419
UDI-Public07613327027419
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number5537-G-616
Device Lot NumberYK6273
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR